Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A smooth counterexample to Nori's conjecture on the fundamental group scheme


Author: Christian Pauly
Journal: Proc. Amer. Math. Soc. 135 (2007), 2707-2711
MSC (2000): Primary 14H60, 14D20; Secondary 14H30
DOI: https://doi.org/10.1090/S0002-9939-07-08805-3
Published electronically: May 2, 2007
MathSciNet review: 2317943
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that Nori's fundamental group scheme $ \pi(X,x)$ does not base change correctly under extension of the base field for certain smooth projective ordinary curves $ X$ of genus $ 2$ defined over a field of characteristic $ 2$.


References [Enhancements On Off] (What's this?)

  • [LaP] H. Lange, C. Pauly: On Frobenius-destabilized rank-2 vector bundles over curves, arxiv.math.AG/0309456
  • [LP1] Y. Laszlo, C. Pauly: The action of the Frobenius maps on rank $ 2$ vector bundles in characteristic $ 2$, J. Alg. Geometry 11 (2002), 219-243 MR 1874113 (2003a:14051)
  • [LP2] Y. Laszlo, C. Pauly: The Frobenius map, rank $ 2$ vector bundles and Kummer's quartic surface in characteristic $ 2$ and $ 3$, Adv. Math. 185, No. 2 (2004), 246-269 MR 2060469 (2005d:14049)
  • [LeP] J. Le Potier: Lectures on vector bundles, Cambridge Studies in Advanced Mathematics 54, Cambridge University Press, 1997 MR 1428426 (98a:14019)
  • [MS] V.B. Mehta, S. Subramanian: On the fundamental group scheme, Invent. Math. 148 (2002), 143-150 MR 1892846 (2004c:14089)
  • [N] M.V. Nori, The fundamental group scheme, Proc. Indian Acad. Sci. (Math. Sci.) 91 (1982), 78-122 MR 0682517 (85g:14019)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 14H60, 14D20, 14H30

Retrieve articles in all journals with MSC (2000): 14H60, 14D20, 14H30


Additional Information

Christian Pauly
Affiliation: Département de Mathématiques, Université de Montpellier II - Case Courrier 051, Place Eugène Bataillon, 34095 Montpellier Cedex 5, France
Email: pauly@math.univ-montp2.fr

DOI: https://doi.org/10.1090/S0002-9939-07-08805-3
Received by editor(s): January 10, 2006
Received by editor(s) in revised form: May 18, 2006
Published electronically: May 2, 2007
Communicated by: Ted Chinburg
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society